I have been on Lexapro 20 mg for about 2 years on and off. But once i try to wing myself off it i get extremely emotional and am constantly lighthead and nauseous. I could never take it so I got back on. And I have gained almost 80 pounds since i started taking it!! Its taking over my life and the price keeps going up for it so I went to my doctor and he put me on generic Prozac(Fluoxetine) 20 MG. I have been taking it for two days and am starting to feel withdrawl symptoms from the lexapro. has anyone taken the generic prozac and gained weight and does anyone know if the symptoms will go away? :(
1 Apr 2011
Well I have been on all sorts of Anti depressants. Like Paxil and Zoloft, I now take Prozac. But I have always gotten the Generic Brand, thats just how the pharmacy does it, unless it says DAW ( Dispense As Written) in the box at the bottom of the Script, you will always get Generic. But All these Medicines have made me gain weight at 1 point, I cant really be sure about the Fluoxetine/Prozac, because I just stopped taking it, and I didnt feel strange at all, like Yiu usually do when you stop taking a medicine like that. But if you gained that much weight I would tell the DR. I need some help. One side effect is that the meds themselves make you gain weight, but your always hungry, I know I was. but the generic Prozac is basically the same as name brand.
Don't get yourself so worked up, youll be okay, and the next time your gonna quit taking them, and you get that dizzy, lightheaded feeling, just take a valium and lay down, and believe me in a few days, you'll feel better. I been on and off ths crap my whole life. GOOD LUCK ;) .
1 Apr 2011
You may well have to deal with the withdrawl symptoms while you wait for the Prozac to build in your system. My doctor perfers to slowly taper off one while slowly increasing another so to avoid withdrawl symptoms but if your doctor won't do this then your kinda stuck. You may experience withdrawls for a couple of weeks.
The generic Prozac is just as good as the brand in my opinion. If you are using insurance you will probably have to go with the generic anyway.
As far as weight gain, it really depends on the person. Some people experience weight gain while on these meds while others do not. It really is a matter of watching your calorie intake compared to your calories burned. If you are eating more than you are burning you will gain weight. If the antidepressant causes you to have cravings reach for low calorie foods such as vegies or fruit rather than the high calorie snack foods and ice cream. I gained weight while on my antidepressant, but once I really started watching what I eat, I have been able to slowly lose the weight.
Wishing you the very best and keep in touch,
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... they boosted it to 20 which was way too much. I hated the weight gain and wanted to go off so I cut it in half and took 5mg in morning and 5mg at ...
1 answer • 28 Jan 2010
I am prescribed to take lexapro but after reading MANY reviews I see that they all involve serious weight gain. I was wondering if anyone who uses ...
36 answers • 30 Jun 2010
I am 26 and have been married for 5 years. after our second child my wife was diagnosed with rebound headaches. and her doctor has her on a few pills ...
3 answers • 30 Jul 2010
Fluoxetine - I have to take a different generic version & am worried about side effects - any advice
I have been taking a generic form of Prozac for about three years now. When I just got my latest refill it is from a new manufacturer. Part of my ...
4 answers • 8 Mar 2011
I have been on and off Prozac forms several times, and each time I have taken 10 mg and gained between 5 and 10 pounds. A year ago I started taking ...
2 answers • 20 Apr 2013